MAUDE Adverse Event Report: ARROW INTERNATIONAL INC. ARROW CVC SET: 2-LUMEN 8FR X 20CM; CATHETER,INTRAVASCULAR,THERAP

ARROW INTERNATIONAL INC. ARROW CVC SET: 2-LUMEN 8FR X 20CM; CATHETER,INTRAVASCULAR,THERAP
Model Number IPN914894
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/05/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
Customer reported that "puncture needle aspirated air".No patient harm or injury reported.A new kit was obtained for use.
 
Additional Manufacturer Narrative
(b)(4).The customer returned one arrow raulerson syringe (ars) and one introducer needle for analysis.Signs-of use was observed on the needle cannula.Visual examination of the ars and introducer needle did not reveal any anomalies or defects.The module requirement document for raulerson syringes was reviewed to determine requirements for air/water leakage.The document notes a deviation from iso 7886-1: "the freedom of air and liquid leakage past the piston requirement is design restrictive and is intended for an injection-intended syringe, not the ars.The opening in the center of the piston that allows passage of the inner cannula prohibits the ars from meeting the pressure and vacuum requirements as dictated by the standard.However, because the intended use of the ars is to allow aspiration of blood to ensure venous placement of the introducer needle and to aid in the insertion of the spring wire guide, the leakage requirements of a standard syringe are not applicable to the ars." a vacuum test was performed on the ars syringe in order to verify that the internal seal within the plunger body was intact.With the plunger body at the bottom of the syringe, the tip of the ars was occluded, and the plunger was pulled back until it stopped.With the tip of the ars still occluded, the plunger was released and snapped back into a position = 1cc from the starting position.Therefore, the internal valves of the ars are functioning as intended.A device history record review was performed, and no relevant findings were identified.The issue of the ars leaking was not able to be confirmed by functional testing of the returned sample.The returned syringe was able to draw and aspirate water through the returned introducer needle with no issues.The syringe was also able to pass the vacuum test, indicating the valves of the syringe are functioning as intended.A device history record review did not reveal any relevant findings.Based on the sample received , no problem was found on the device.Teleflex will continue to monitor and trend reports of this nature.
 
Event or Problem Description

Brand Name
ARROW CVC SET: 2-LUMEN 8FR X 20CM
Common Device Name
CATHETER,INTRAVASCULAR,THERAP
Manufacturer (Section D)
ARROW INTERNATIONAL INC.
reading PA
MDR Report Key11382798
Report Number3006425876-2021-00171
Device Sequence Number14049549
Product Code FOZ
UDI-Device Identifier10801902159349
UDI-Public10801902159349
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K900263
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date06/25/2022
Device Model NumberIPN914894
Device Catalogue NumberCV-25802-E
Device Lot Number71F20G1405
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/02/2021
Initial Date Received by Manufacturer 02/10/2021
Supplement Date Received by Manufacturer03/29/2021
Initial Report FDA Received Date02/25/2021
Supplement Report FDA Received Date03/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1